Alert archive / Tennessee / Flash Flood Warnings in 2017
Flash Flood Warning 59, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 15, 2017, 11:41 AM CDT for Benton County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2017, 11:41 AM CDT (16:41 UTC)
- Expired
- Jul 15, 2017, 2:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Benton County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 4.7 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 79 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
453
WGUS54 KMEG 151641
FFWMEG
TNC005-151945-
/O.NEW.KMEG.FF.W.0059.170715T1641Z-170715T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
1141 AM CDT SAT JUL 15 2017
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Northeastern Benton County in western Tennessee...
* Until 245 PM CDT
* At 1140 AM CDT...Doppler Radar estimates 1 to 3 inches of rain has
occurred over the past hours. Showers and thunderstorms will
produce an additional 1 to 2 inches of rain through 1 PM CDT.
* Some locations that will experience flooding include...
Camden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3613 8792 3603 8800 3608 8807 3635 8805
3633 8796 3632 8796 3627 8794 3622 8795
3621 8794 3618 8793 3617 8792
$$1 follow-up statement
585
WGUS74 KMEG 151800
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
100 PM CDT SAT JUL 15 2017
TNC005-151810-
/O.CAN.KMEG.FF.W.0059.000000T0000Z-170715T1945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton TN-
100 PM CDT SAT JUL 15 2017
...THE FLASH FLOOD WARNING FOR NORTHEASTERN BENTON COUNTY IS
CANCELLED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3613 8792 3603 8800 3608 8807 3635 8805
3633 8796 3632 8796 3627 8794 3622 8795
3621 8794 3618 8793 3617 8792
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 10:39 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 15, 10:39 AM CDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1039 AM CDT Sat Jul 15 2017 .UPDATE... A cold front currently stretches across northern portions of the CWA, and will be a focal point for convection today as it eases south. A few showers and storms are already evident on radar over northeastern counties. Have adjusted POPs upward for this afternoon across portions of W TN given the current location of the front. Otherwise, the forecast is on track, as highs should top out in the upper 80s to lower 90s this afternoon. ZDM && .PREV DISCUSSION... /issued 343 AM CDT Sat Jul 15 2017/ DISCUSSION... The cold front continues to inch southward across the CWA early this morning and is running nearly parallel to and just north of Interstate 40. Winds remain very light across the region and mid and high-level convective debris cirrus is gradually thinning. With any clearing, there will be a fog potential, especially in areas that received appreciable rainfall on Friday. As this front moves slowly south today, showers and thunderstorms are expected to develop in its vicinity, with the greatest rain chances along and south of I-40. MLCAPE is progged to peak in the 1500-2000 J/kg range this afternoon supporting relatively strong updrafts. However, vertical wind shear remains very weak. The potential for severe weather will be low, limited to isolated downburst winds associated with precip loading. The greater hazard will be the potential for locally heavy rainfall as PWATs are forecast to remain around 1.9-2.0". As we saw yesterday, any storms that develop will likely move very slowly and will have the potential to produce an inch or two of rainfall very quickly. Temperatures will top out in the mid 80s to near 90 degrees this afternoon with heat indices in the mid/upper 90s. The front continues to move south this evening, shunting the greatest potential for rainfall south of the area during the evening hours. Again, fog will be possible in any areas that experience breaks in the cloud cover overnight. Patchy fog was added east of the Mississippi River after midnight. Showers and thunderstorms remain in the forecast on Sunday, roughly south of a Harrisburg- Covington-Decaturville line. Drier air will be filtering into the northern portion of the CWA during the day, but PWATs are still progged to exceed 1.5" over north MS. By early next week, the Subtropical ridge will become more of a player as it builds east over the Southern Plains toward the Mid- South. Geopotential heights at 500mb are progged to top out around 596 dam over the Ozarks by midweek. We may have just enough moisture to spark a few diurnal showers and thunderstorms over north MS, but most of the region will be hot and dry. With the ridge being the strongest on Wednesday, PoPs were removed from the forecast altogether. Afternoon temperatures will reach the lower 90s by Monday and should gradually climb into the mid 90s by Wednesday. We may see a slight change in the synoptic pattern late in the week. The ECMWF, GFS, and GEM all develop a weak cut-off low over the Carolinas on Wednesday, gradually shifting this feature westward along the Gulf Coast through Friday/Saturday. The center of the ridge is progged to shift back to the west, but to differing degrees. The GFS maintains the strongest ridge while the other global models indicate more a break in the heat. Temps were trended downward slightly as we head into the weekend, but remain near climatology. However, if the GFS pans out, temperatures will need to be increased for the end of the work- week. As for precipitation, increasing moisture and a potentially weaker ridge will open the door for isolated diurnal storms across much of the Mid-South on Thursday and Friday. Johnson && .AVIATION... 12Z TAF cycle VFR conditions should continue for much of the forecast period. Some patchy fog could still develop this morning and then overnight in the KMKL area. There are some isolated thunderstorms over portions of southwest Tennessee and more thunderstorms will develop mainly during the afternoon and early evening hours. Winds will be light and mainly from the southeast for much of the forecast period. ARS && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 15, 4:15 AM CDT, 7 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 415 AM CDT Sat Jul 15 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-161100- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 415 AM CDT Sat Jul 15 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A few strong thunderstorms will be possible across the Mid-South this afternoon, mainly along and south of Interstate 40. The primary hazards will be gusty winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday Heat index values are forecast to approaching 105 degrees Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:30 PM CDT | Flash Flood Warning | MEG | Shelby | 2 hr |
| Jul 15, 1:31 PM CDT | Areal Flood Advisory | MEG | Decatur, Henderson | 59 min |
| Jul 15, 6:08 PM CDT | Flash Flood Warning | MEG | Shelby | 82 min |
Nearby
Flash Flood Warnings in Tennessee, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.